Alert archive / Colorado / High Wind Warnings in 2012

High Wind Warning 14, NWS Pueblo, CO

December 14, 201210 counties in Colorado

NWS Pueblo, CO issued this high wind warning at Dec 14, 2012, 9:22 AM MST for 10 counties in Colorado. It took effect at Dec 14, 2012, 1:00 PM MST. It was in force for 11 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2012, 9:22 AM MST (16:22 UTC)
In effect from
Dec 14, 2012, 1:00 PM MST
Expired
Dec 14, 2012, 11:52 PM MST
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 14, 1:02 PM MSTSNOW 51 Nnw Monarch Pass, COREPORTED BY MONARCH SKI PATROL.
Dec 14, 2:09 PM MSTSNOW 4.811 Nne Crestone, CO
Dec 14, 2:37 PM MSTSNOW 2.81 Sse Crestone, COSTORM TOTAL SINCE 7AM
Dec 14, 4:49 PM MSTSNOW 4.5Alamosa, CO12 HOUR SNOWFALL TOTAL
Dec 14, 6:55 PM MSTNON-TSTM WND GST 795 S Stonewall, COTERCIO RANCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2723 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS75 KPUB 141622
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
922 AM MST FRI DEC 14 2012

COZ072-074-078>080-087-088-142300-
/O.UPG.KPUB.HW.A.0006.121214T2000Z-121215T0900Z/
/O.NEW.KPUB.HW.W.0014.121214T2000Z-121215T0900Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL...
WESTON...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WALSENBURG...TRINIDAD
922 AM MST FRI DEC 14 2012

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE EASTERN SLOPES OF THE SANGRE DE CRISTO 
  MOUNTAINS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY... 
  HUERFANO COUNTY AND THE LOWER ELEVATIONS OF WESTERN LAS ANIMAS 
  COUNTY. 

* CAUSE AND TIMING...STRONG DOWN SLOPE WEST WINDS WILL SPREAD DOWN
  THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS LATE THIS
  AFTERNOON THROUGH THE EVENING HOURS. THE WINDOW OF TIME FOR THE
  STRONGEST WIND GUSTS WILL BE FROM 5 PM UNTIL MIDNIGHT ALONG THE
  LEE OF THE SANGRE DE CRISTO AND WET MOUNTAINS.

* WIND...WEST WINDS 30 TO 50 MPH WITH GUSTS UP TO 85 MPH POSSIBLE.

* IMPACT...THESE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...
  ESPECIALLY ALONG INTERSTATE 25 AND LA VETA PASS. ANY NEW
  SNOWFALL WILL BE BLOWN BY THESE STRONG WINDS CAUSING REDUCED
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

COZ071-142300-
/O.NEW.KPUB.HW.W.0014.121214T2000Z-121215T0900Z/
SOUTHERN SAN LUIS VALLEY-
INCLUDING...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
922 AM MST FRI DEC 14 2012

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM MST
SATURDAY. 

* LOCATION...THE SOUTHERN SAN LUIS VALLEY...PARTICULARLY NEAR THE
  EAST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. 

* CAUSE AND TIMING...STRONG DOWN SLOPE WEST WINDS WILL SPREAD DOWN
  THE LOWER EASTERN SLOPES OF THE SAN JUAN MOUNTAINS AND INTO THE
  WEST SIDE OF THE SAN LUIS VALLEY THIS AFTERNOON THROUGH THIS
  EVENING. THE WINDOW OF TIME FOR THE STRONGEST WIND GUSTS WILL BE
  FROM 2 PM UNTIL 8 PM.

* WIND...WEST WINDS 30 TO 50 MPH WITH GUSTS TO AROUND 80 MPH.

* IMPACT...THESE WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS...ALONG NORTH SOUTH ORIENTED ROADWAYS. ANY NEW
  SNOWFALL WILL BE BLOWN BY THESE STRONG WINDS CAUSING REDUCED
  VISIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
3 follow-up statements
788 
WWUS75 KPUB 142216
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MST FRI DEC 14 2012

COZ071-072-074-078>080-087-088-150430-
/O.CON.KPUB.HW.W.0014.000000T0000Z-121215T0900Z/
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...CUCHARA...
STONEWALL...WESTON...SILVER CLIFF...WESTCLIFFE...RYE...
GREENHORN MTN...WALSENBURG...TRINIDAD
316 PM MST FRI DEC 14 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY. 

* LOCATION...THE EASTERN SLOPES OF THE SANGRE DE CRISTO
  MOUNTAINS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY...
  HUERFANO COUNTY AND THE LOWER ELEVATIONS OF WESTERN LAS ANIMAS
  COUNTY...AND THE WESTERN PORTIONS OF THE SOUTHERN SAN LUIS VALLEY. 

* CAUSE AND TIMING...STRONG WEST WINDS WILL SPREAD DOWN THE LOWER
  EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND THE EASTERN SAN
  JUAN RANGE LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE
  WINDOW OF TIME FOR THE STRONGEST WIND GUSTS WILL BE FROM 4 PM TO
  8 PM ALONG THE WESTERN EDGE OF THE SOUTHERN SAN LUIS
  VALLEY...AND WILL BE FROM 5 PM UNTIL MIDNIGHT ALONG THE LEE OF
  THE SANGRE DE CRISTO AND WET MOUNTAINS...AND THE SOUTHERN I-25
  CORRIDOR.  

* WIND...WEST WINDS 30 TO 50 MPH. GUSTS UP TO 85 MPH WILL POSSIBLE
  IN THE MOUNTAINS...WITH GUSTS UP TO 65 MPH ACROSS THE LOWER
  ELEVATIONS.

* IMPACT...THESE WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY ALONG INTERSTATE 25 AND LA VETA PASS. ANY
  NEW SNOWFALL WILL BE BLOWN BY THESE STRONG WINDS CAUSING REDUCED
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
368 
WWUS75 KPUB 150357
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MST FRI DEC 14 2012

COZ071-072-074-078>080-087-088-150900-
/O.CON.KPUB.HW.W.0014.000000T0000Z-121215T0900Z/
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...CUCHARA...
STONEWALL...WESTON...SILVER CLIFF...WESTCLIFFE...RYE...
GREENHORN MTN...WALSENBURG...TRINIDAD
857 PM MST FRI DEC 14 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY. 

* LOCATION...THE EASTERN SLOPES OF THE SANGRE DE CRISTO 
  MOUNTAINS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY... 
  HUERFANO COUNTY AND THE LOWER ELEVATIONS OF WESTERN LAS ANIMAS 
  COUNTY...AND THE WESTERN PORTIONS OF THE SOUTHERN SAN LUIS 
  VALLEY. 

* CAUSE AND TIMING...STRONG WEST WINDS WILL SPREAD DOWN THE LOWER
  EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND THE EASTERN SAN
  JUAN RANGE. THE WINDOW OF TIME FOR THE STRONGEST WIND GUSTS WILL
  BE THROUGH MIDNIGHT.

* WIND...WEST 30 TO 50 MPH. GUSTS UP TO 85 MPH WILL POSSIBLE IN
  THE MOUNTAINS...WITH GUSTS UP TO 65 MPH ACROSS THE LOWER
  ELEVATIONS.

* IMPACT...THESE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...
  ESPECIALLY ALONG INTERSTATE 25 AND LA VETA PASS. ANY NEW 
  SNOWFALL WILL BE BLOWN BY THESE STRONG WINDS CAUSING REDUCED 
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
416 
WWUS75 KPUB 150652
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1152 PM MST FRI DEC 14 2012

COZ071-072-074-078>080-087-088-150800-
/O.CAN.KPUB.HW.W.0014.000000T0000Z-121215T0900Z/
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
1152 PM MST FRI DEC 14 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WARNING. 

HIGHER ELEVATIONS WILL LIKELY SEE GUSTS TO NEAR 50 MPH THROUGH THE
OVERNIGHT PERIOD...WHILE LOWER ELEVATIONS SEE GUSTS TO NEAR 35
MPH...ESPECIALLY ALONG AND WEST OF INTERSTATE 25.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Dec 14, 4:16 AM MST, 5 hours 6 minutes earlier.

Area forecast discussion, Dec 14, 4:16 AM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
416 AM MST FRI DEC 14 2012

.AVIATION...

LATEST SIMULATIONS SHOWING A BIT MORE POTENTIAL FOR SOME PRECIP
ON THE PLAINS...INCLUDING KCOS AND KPUB...AND WILL INCLUDE SOME
CIGS AND SNOW LATER THIS MORNING AND AFTERNOON FOR THESE TWO TAF
SITES.

&&

.PREV DISCUSSION... /ISSUED 403 AM MST FRI DEC 14 2012/

UPDATE...

AS PER EARLIER DISCUSSION...I MADE THE FOLLOWING CHANGES TO THE
HILITES...

THE UPPER ELEVATIONS OF THE SAN JUANS AND SANGRE DE CRISTOS WERE
CHANGED TO A BLIZZARD WARNING. FOR THE SAN JUANS THE STRONGEST
WINDS WILL OCCUR LATE THIS AFTERNOON AND EVENING GENERALLY EAST
AND SOUTHEAST OF WOLF CREEK PASS. FOR THE SANGRE DE CRISTOS...THE
STRONGEST WINDS WILL OCCUR GENERALLY SOUTH OF CRESTONE. THESE
WINDS WILL PICK UP AFTER 21Z.

I ISSUED A HIGH WIND WATCH FOR THE LOWER ELEVATIONS OF THE SANGRE
DE CRISTOS...THE WET MOUNTAINS...THE WET MOUNTAIN
VALLEY...HUERFANO COUNTY AND THE LOWER ELEVATIONS OF WESTERN LAS
ANIMAS COUNTY. SOUNDINGS SHOW A STRONG WIND PROFILE (REVERSE
SHEAR...ETC) EAST OF THE MOUNTAINS MAINLY FROM LATE THIS AFTERNOON
INTO THE EVENING HOURS. ALTHOUGH IT IS GOING TO SNOW IN MOST OF
THESE AREAS...I BELIEVE THE WINDS WILL BE THE GREATEST THREAT. THE
SOUNDINGS WERE SHOWING POTENTIAL FOR SOME PRETTY STRONG WINDS AND
THE GUIDANCE WAS SHOWING 50 TO 65 KNT 700 MB WINDS. I WOULD NOT BE
TOO SURPRISED IF WE HERE ABOUT SOME BLOWDOWNS OCCURRING WITH THIS
EVENT. \/34

PREV DISCUSSION... /ISSUED 328 AM MST FRI DEC 14 2012/

SHORT TERM...
(TODAY AND TONIGHT)

.HEAVY SNOW WITH BLIZZARD CONDITIONS POSSIBLE IN THE SAN JUANS AND
SANGRE DE CRISTOS...WITH HIGH WINDS POSSIBLE ON THE PLAINS IN THE
LOWER ELEVATIONS OF WESTERN LAS ANIMAS COUNTY AND ALL OF HUERFANO
COUNTY...

CURRENTLY...RADAR AND SFC OBS SHOWING SNOW MOVING INTO THE SAN JUAN
REGION. DYNAMIC STORM SYSTEM WAS MOVING ONSHORE OF S CALIF ATTM.
THIS SYSTEM IS EXPECTED TO BRING HEAVY SNOW AND POTENTIALLY VERY
STRONG WINDS TO THE S TIER OF THE CWA LATER TODAY AND TONIGHT.

SIMULATIONS CONTINUE TO SHOW HEAVY SNOW LIKELY FOR THE SAN JUANS
REGION FOR TODAY AND THIS EVENING. ANOTHER MAJOR CONCERN HAS
DEVELOPED IN THAT THERE IS GOING TO BE A VERY TIGHT 700 MB GRADIENT
MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. HI RES
MODELS SHOW A CLASSIC STRONG WIND PROFILE AND HI RES DATA IS SHOWING
700 MB WINDS IN THE 50-65 KNT RANGE ACROSS THE SAN JUANS AND SANGRES
FOR LATER THIS AFTERNOON AND EVENING.

NOTE: THE HILITES GOING OUT IN THE CURRENT PACKAGE ARE SIMILAR TO
WHAT WENT OUT LAST EVENING. I WILL BE UPDATING THESE HILITES TOWARDS
SUNRISE. I AM CONCERNED WE MAY SEE BLIZZARD CONDITIONS IN THE SAN
JUANS AND SANGRES ALTER TODAY AND MAY UPGRADE THESE AREAS TO A
BLIZZARD WARNING. ALSO WILL LIKELY BE ISSUING HI WIND HILIEST FOR
THE WET MTNS...LOWER ELEVATIONS OF THE SANGRES AND HUERFANO/WESTERN
LAS ANIMAS.

THE SAN LUIS VALLEY FLOOR WILL LIKELY SEE SNOW WITH THIS SYSTEM WITH
SEVERAL INCHES OF SNOW LIKELY...ESPECIALLY THE WESTERN SIDE.

THE PLAINS WILL LIKELY SEE SOME BANDS OF PRECIP MOVE THROUGH THIS
MORNING BETWEEN SUNRISE AND NOONTIME. NO SIGNIFICANT PRECIP IS
EXPECTED. THE THUNDER THREAT HAS DECREASED (AS PER DAY1 SPC OUTLOOK)
AND NO THUNDER IS EXPECTED ON THE PLAINS.

I WILL UPDATE THIS AFD AROUND SUNRISE OR EARLIER. \/34

LONG TERM...
(SATURDAY THROUGH THURSDAY)

SATURDAY THROUGH MONDAY...INTERESTING AND UNSETTLED PATTERN IN PLACE
FOR THE WEEKEND...AS A SECONDARY TROUGH TRACKS ACROSS THE 4 CORNERS
REGION ON SAT. THIS MOVES ACROSS RATHER QUICKLY...AND BY EARLY SUN
BRISK NW FLOW ALOFT WILL DEVELOP AND PERSIST INTO MON MORNING
PROVIDING A LIGHT BUT CONSISTENT PCPN THREAT FOR THE CENTRAL MTS.
EXTENDED MODELS ARE NOT TOO EXCITED ABOUT SPREADING PCPN EAST OF
THE MTS...SAVE FOR INCREASED CLOUD COVER...SO PCPN AND POTENTIAL
SNOWFALL WILL BE RESTRICTED TO THE HIGHER TERRAIN WITH THE HIGHEST
AMOUNTS RESERVED FOR THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE
COUNTIES. ABOUT AN INCH TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE
ALONG THE CONTDVD BY EARLY MON MORNING...BUT THE CENTRAL MTS COULD
SEE 3 TO 4 INCHES OF NEW SNOW...WITH THE MAJORITY OF IT FALLING BY
SUN MORNING. MAX TEMPS ON SAT COULD CREEP UP INTO THE UPPER 40S TO
LOWER 50S FOR THE PLAINS...AND 30S ELSEWHERE...BUT AS THE SYSTEM
MOVES ACROSS SAT AND COOLER NW FLOW SETTLES IN...MAX TEMPS BOTH SUN
AND MON WILL REMAIN IN THE 40S AND 30S FOR THE HIGH VALLEYS.

MONDAY NIGHT AND TUESDAY...TEMPORARY RIDGING DEVELOPS ACROSS THE
REGION...SHUNTING PCPN TO THE NORTH AND PLACES THE CWA UNDER
WESTERLY FLOW ALOFT. LOOK FOR DRY CONDITIONS AND TEMPS WARMING INTO
THE 50S ACROSS THE PLAINS...30S AND 40S FOR THE HIGH VALLEYS. TUE
LOOKS LIKE IT WILL BE THE WARMEST DAY OF THE EXTENDED FORECAST.

TUESDAY NIGHT AND WEDNESDAY...LATEST RUNS OF THE GFS AND ECMWF AGREE
ON SWEEPING THE NEXT UPPER TROUGH ACROSS THE WEST COAST TUE
NIGHT...WITH SW FLOW ALOFT ACROSS THE 4 CORNERS DRAWING IN ANOTHER
WAVE OF MOISTURE FOR ESSENTIALLY THE WESTERN HALF OF COLORADO. AT
THIS POINT...SHOWERS MOST LIKELY WILL BE RESTRICTED TO THE HIGHER
TERRAIN...WHILE A SFC COLD FRONT SCHEDULED TO DROP DOWN THE EASTERN
PLAINS AND THE PALMER DVD AROUND 00Z THU LOOKS TO BE DRY.

THURSDAY...THE LONG RANGE MODELS INDICATE THAT THE MID-WEEK TROUGH
WILL BE A FAST MOVING ONE...WITH RIDGING RETURNING FOR THU. THE
PASAGE OF THE COLD FRONT WED AFTN SHOULD KEEP MAX TEMPS ON THU IN
THE 40S FOR MOST LOCATIONS. 27

AVIATION...
KALS WILL LIKELY SEE IFR CONDITIONS THIS MORNING THROUGH ABOUT MID
AFTERNOON DUE TO SNOW. VFR SHOULD RETURN TO KALS BY LATE AFTERNOON
AND LAST THROUGH THE NIGHT.

VFR IS EXPECTED AT KPUB AND KCOS. THERE COULD BE A BRIEF PERIOD OF
MVFR CONDITIONS AS SHOWERS MOVE ACROSS THE REGION IN THE MORNING.

KPUB MAY SEE SOME STRONG GUSTY WEST WINDS THIS EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 1 PM MST THIS AFTERNOON THROUGH LATE
TONIGHT FOR COZ072-074-078>080-087-088.

WINTER WEATHER ADVISORY UNTIL 2 AM MST SATURDAY FOR COZ060-064.

WINTER STORM WARNING UNTIL 2 AM MST SATURDAY FOR COZ066-067.

BLIZZARD WARNING UNTIL 2 AM MST SATURDAY FOR COZ068-073-075.

&&

34/34
Hazardous weather outlook, Dec 14, 6:27 AM MST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
627 AM MST FRI DEC 14 2012

COZ058>089-093>099-151400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
627 AM MST FRI DEC 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL OCCUR ACROSS THE SAN JUAN MOUNTAINS AND THE HIGHER
ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS TODAY AND TONIGHT.
LATER THIS AFTERNOON AND EVENING...STRONG WINDS WILL OCCUR ACROSS
THESE MOUNTAIN RANGES AND BLIZZARD CONDITIONS WILL OCCUR. WINDS OF
30 TO 50 MPH WITH GUSTS TO 70 MPH OR HIGHER WILL BE POSSIBLE.

ACROSS THE SAN LUIS VALLEY SNOW WILL OCCUR AND SEVERAL INCHES OF
SNOW WILL BE POSSIBLE ON THE VALLEY FLOOR.

SNOW WILL FALL ACROSS THE CENTRAL MOUNTAINS TODAY AND TONIGHT WITH
MODERATE ACCUMULATIONS LIKELY.

LATE THIS AFTERNOON AND EVENING...STRONG DOWNSLOPE WINDS OF 50 TO 70
MPH ON THE BACKSIDE OF AN INTENSE AREA OF LOW PRESSURE WILL BE
POSSIBLE ON THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND
WET MOUNTAINS. THESE STRONG WINDS MAY MAKE IT ONTO THE PLAINS. THE
STRONGEST WINDS WILL OCCUR BETWEEN COLORADO CITY AND TRINIDAD.

SNOW SHOWERS WILL BE POSSIBLE ON THE PLAINS ADJACENT TO THE
MOUNTAINS BUT ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SATURDAY THROUGH MONDAY MORNING...ACCUMULATING SNOW WILL
CONTINUE TO OCCUR ACROSS THE MOUNTAINS ALONG THE CONTINENTAL
DIVIDE AND UPPER ARKANSAS RIVER VALLEY...MAINLY NORTH OF BUENA
VISTA. LOCALLY HEAVY ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE MOUNTAINS AND VALLEYS AND ADJACENT PLAINS TODAY
AND TONIGHT.

34/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:27 AM MSTHigh Wind WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more5 hr
Dec 14, 4:45 AM MSTBlizzard WarningPUBAlamosa, Conejos, Costilla, Custer, Fremont, Huerfano and 4 more19 hr

Nearby

High Wind Warnings in Colorado, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.